i have been through fraxel restore 3 weeks back, and i got that sand paper like feeling and then it was over but my skin color is getting darker with alot of dark spots and feeling of sun burn and melasma, i was given topical methylprednisolone and aftet 2 weeks my dr gave me a combination of licorice+ arbutin and vitamin C, but its not working at all, and am getting darker and darker.
3 Weeks Post Fraxel Restore, and my Skin is Getting Dark Like It is Having Melasma?
Doctor Answers (1)
Post-Inflammatory Hyperpigmentation can be a problem following laser
Without seeing pictures of your skin it is hard to completely be sure but it sounds to me that you are developing post inflammatory hyperpigmentation. It is important to treat this with topical steroids and often this can be a prolonged treatment. Post-inflammatory Hyperpigmentation or PIH is your skin's response to the laser which is laying down pigment in the skin in the healing response. Further laser treatments should be done very cautiously with conservative settings and with the concomitant use of topical steroids. The good news for you is that with time and proper sun avoidance PIH does lighten but may not completely resolve. Thanks
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.